Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2016, Article ID 7031245, 3 pages
http://dx.doi.org/10.1155/2016/7031245
Case Report

A Case of Aripiprazole-Induced Tardive Dyskinesia with Dramatic Evolution

1North Alsace Mental Health Clinic (Etablissement Public de Santé Alsace Nord (EPSAN)), Brumath, France
2Psychiatry Department, University Hospital of Strasbourg, Strasbourg, France
3OMEDIT Alsace, Faculté de Pharmacie-Laboratoire HuManiS (EA 7308), Service Pharmacie-CHRU de Strasbourg, Strasbourg, France

Received 4 July 2016; Revised 23 August 2016; Accepted 26 September 2016

Academic Editor: Toshiya Inada

Copyright © 2016 Edwige Heitzmann et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Aripiprazole is reported to be a good clinical safety profile antipsychotic. However, recent data suggest that the risk of tardive dyskinesia could be higher than initially thought. We report the case of aripiprazole-induced tardive dyskinesia with dramatic evolution in a patient with several risk factors, including older age and exposure to antipsychotic over a period longer than six months. This case and its dramatic evolution, associated with other cases recently published, suggest reconsidering the real risk of tardive dyskinesia associated with aripiprazole, particularly in the elderly.